Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Indianapolis, IN

August 19, 2014Hancock County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 19, 2014, 11:13 PM EDT for Hancock County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 11:13 PM EDT (03:13 UTC)
Expired
Aug 20, 2014, 12:00 AM EDT
In force
47 min
Issued by
NWS Indianapolis, IN

County Hancock County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS83 KIND 200313
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 PM EDT TUE AUG 19 2014

INZ047-048-056-200400-
HANCOCK-MARION-SHELBY-
1113 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...EASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL MIDNIGHT EDT...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF BEECH GROVE...OR 11 MILES
SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM PRODUCED 50 TO 55 MPH WINDS ON THE WEST SIDE OF 
INDIANAPOLIS EARLIER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  MCCORDSVILLE...
  NEW PALESTINE...
  SPRING LAKE...
  MORRISTOWN...
  WILKINSON...
  SHIRLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3987 8560 3979 8559 3978 8563 3960 8563
      3962 8595 3964 8596 3964 8614 3992 8599
      3993 8558 3987 8558
TIME...MOT...LOC 0313Z 268DEG 20KT 3969 8595

$$

RYAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 10:31 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 19, 10:31 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT TUE AUG 19 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 220 PM EDT TUE AUG 19 2014

A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND
STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE
TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT
MAY DISSIPATE BY EARLY NEXT WEEK.

&&

.NEAR TERM /OVERNIGHT/...
ISSUED AT 953 PM EDT TUE AUG 19 2014

WAVE ALOFT AND FRONTAL BOUNDARY CONTRIBUTING TO NEAR SEVERE
CONVECTION THIS EVENING...MAINLY NORTH/WEST OF THE INDY METRO.
TEMPS GENERALLY REMAINED IN THE 70S AT 0130Z.

MAIN FOCUS FOR THE EVENING UPDATE IS THE ONGOING CONVECTION OVER
NORTH CENTRAL INDIANA IN THE VICINITY OF MID LEVEL VORT. STORMS
HAVE PRODUCED GUSTY WINDS AND SMALL HAIL SO FAR THIS EVENING...BUT
LIGHTNING HAS BEEN PROLIFIC AND ACTUALLY HAS INCREASED TO SOME
DEGREE WITH NIGHTFALL WITHIN THE WARM UNSTABLE AIRMASS STILL OVER
THE REGION. WITH INSTABILITY SLOWLY DIMINISHING AND LAPS SOUNDINGS
SHOWING THE ONSET OF THE NOCTURNAL INVERSION...EXPECT STORMS TO
REMAIN SUBSEVERE INTO THE OVERNIGHT. FREQUENT LIGHTNING AND HEAVY
RAINFALL WILL BE THE PRIMARY CONCERNS AS STORMS SHIFT EAST ACROSS
THE FORECAST AREA OVER THE NEXT 3-4 HOURS WITH THE UPPER
WAVE. WILL PLACE LIKELY POPS IN OVER NORTHERN COUNTIES RIGHT NOW
WHERE STORMS ARE FOCUSED WITH LOWER POPS FURTHER SOUTH.

STORMS SHOULD BE OUT OF THE FORECAST AREA BY 06-07Z WITH DRY
CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT AS SLIGHTLY DRIER
AIR BUILDS IN. SETUP LATE TONIGHT WITH LIGHT WINDS AND PLENTY OF
AVAILABLE LOW LEVEL MOISTURE LOOKS FAVORABLE FOR AREAS OF FOG...AS
HAS BEEN THE CASE THE LAST FEW OVERNIGHTS.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 220 PM EDT TUE AUG 19 2014

NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS
PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A
HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST
STATES.

FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE
VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS
WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY
UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY
WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS.

WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO
THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE
TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO
QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT
LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM
ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY.

BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL
AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A
RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY
WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW.
WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS
1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD.

LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE
THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 207 PM EDT TUE AUG 19 2014

ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE
CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND.
GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT
DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF
THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND
RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO
TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON
SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO
REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW
CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR
MASS WILL REMAIN IN PLACE.

&&

.AVIATION /DISCUSSION FOR THE 20/0300Z TAF UPDATE/...

ISSUED AT 1027 PM EDT TUE AUG 19 2014

UPDATE...
SHOWERS AND THUNDERSTORMS COULD CAUSE PERIODS OF MVFR/IFR
CONDITIONS OVER THE NEXT FEW HOURS AS THEY PASS OVER KIND. THEY
ARE JUST STARTING TO ENTER THE WESTERN PORTIONS OF THE METRO AT
THIS TIME.

PREVIOUS DISCUSSION...
THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2
HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY
SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE
ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS
EVENING.

HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT
ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT
REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND
VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD.

WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...RYAN
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT TUE AUG 19 2014

INZ021-028>031-035>049-051>057-060>065-067>072-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
541 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE
OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE
EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM.

TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT.

DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD
FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN
SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY.
NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER
LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL
OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH
MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD
BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Aug 19, 10:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT TUE AUG 19 2014

INZ038>040-200300-
HAMILTON-MADISON-TIPTON-
1022 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HAMILTON...NORTHERN
MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 1100 PM EDT...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIPTON...OR 16 MILES SOUTHEAST OF
KOKOMO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELWOOD...
  ALEXANDRIA...
  FRANKTON...
  ORESTES...
  SUMMITVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4025 8558 4025 8557 4019 8557 4017 8608
      4034 8611 4038 8558
TIME...MOT...LOC 0222Z 269DEG 24KT 4027 8597

RYAN
Special weather statement, Aug 19, 10:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT TUE AUG 19 2014

INZ046-047-200330-
HENDRICKS-MARION-
1025 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS AND MARION COUNTIES
UNTIL 1130 PM EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVILLE...OR 18 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INDIANAPOLIS...
  BROWNSBURG...
  PLAINFIELD...
  SPEEDWAY...
  SOUTHPORT...
  BEECH GROVE...
  LAWRENCE...
  AVON...
  CLERMONT...
  EAGLE CREEK RESERVOIR...
  CAMBY...
  INDIANAPOLIS INT'L AIRPORT...
  WYNNEDALE...
  SPRING HILL...
  CROWS NEST...
  ROCKY RIPPLE...
  NORTH CROWS NEST...
  MERIDIAN HILLS...
  WILLIAMS CREEK...
  MONUMENT CIRCLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3990 8594 3987 8593 3987 8595 3964 8595
      3963 8602 3967 8662 3991 8657
TIME...MOT...LOC 0225Z 280DEG 27KT 3980 8646

RYAN
Local storm report, Aug 19, 10:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N  86.29W
08/19/2014  M55 MPH          MARION             IN   ASOS

&&

BHH
Special weather statement, Aug 19, 10:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT TUE AUG 19 2014

INZ045-046-052>054-200330-
CLAY-HENDRICKS-MORGAN-OWEN-PUTNAM-
1052 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN CLAY...SOUTHWESTERN
HENDRICKS...NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHERN
PUTNAM COUNTIES UNTIL 1130 PM EDT...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GREENCASTLE...OR 29 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAGLES MILL LAKE...
  CLOVERDALE...
  FILLMORE...
  DEVORE...
  BELLE UNION...
  COATESVILLE...
  QUINCY...
  STILESVILLE...
  AMO...
  LITTLE POINT...
  EMINENCE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3948 8714 3961 8704 3961 8701 3964 8701
      3973 8694 3967 8642 3940 8660
TIME...MOT...LOC 0252Z 281DEG 20KT 3963 8684

RYAN
Local storm report, Aug 19, 10:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             1 W SPEEDWAY            39.79N  86.27W
08/19/2014  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            SOME PONDING OF WATER IN THE STREET

&&

BHH
Special weather statement, Aug 19, 11:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 PM EDT TUE AUG 19 2014

INZ047-048-056-200400-
HANCOCK-MARION-SHELBY-
1113 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...EASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL MIDNIGHT EDT...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF BEECH GROVE...OR 11 MILES
SOUTHEAST OF INDIANAPOLIS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM PRODUCED 50 TO 55 MPH WINDS ON THE WEST SIDE OF
INDIANAPOLIS EARLIER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  MCCORDSVILLE...
  NEW PALESTINE...
  SPRING LAKE...
  MORRISTOWN...
  WILKINSON...
  SHIRLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3987 8560 3979 8559 3978 8563 3960 8563
      3962 8595 3964 8596 3964 8614 3992 8599
      3993 8558 3987 8558
TIME...MOT...LOC 0313Z 268DEG 20KT 3969 8595

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:17 PM EDTSpecial Weather StatementINDCarroll43 min
Aug 19, 8:39 PM EDTSpecial Weather StatementINDParke36 min
Aug 19, 8:50 PM EDTSpecial Weather StatementINDCarroll40 min
Aug 19, 9:25 PM EDTAreal Flood AdvisoryINDCarroll, Clinton, Howard, Tippecanoe3 hr
Aug 19, 9:44 PM EDTSpecial Weather StatementINDClinton46 min
Aug 19, 9:50 PM EDTSpecial Weather StatementINDHendricks40 min
Aug 19, 10:22 PM EDTSpecial Weather StatementINDTipton38 min
Aug 19, 10:25 PM EDTSpecial Weather StatementINDHendricks, Marion65 min
Aug 19, 10:32 PM EDTSevere Thunderstorm WarningINDHendricks, Marion43 min
Aug 19, 10:52 PM EDTSpecial Weather StatementINDPutnam38 min
Aug 19, 10:59 PM EDTAreal Flood AdvisoryINDHendricks, Marion3 hr
Aug 19, 11:38 PM EDTSpecial Weather StatementINDJohnson, Monroe, Morgan, Owen, Shelby67 min
Aug 19, 11:41 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby49 min
Aug 19, 11:44 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more61 min

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.